Alert archive / Maine / Wind Advisories in 2025
Wind Advisory 13, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Apr 20, 2025, 3:13 AM EDT for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Apr 20, 2025, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 3:13 AM EDT (07:13 UTC)
- In effect from
- Apr 20, 2025, 8:00 AM EDT
- Expired
- Apr 20, 2025, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 28 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS71 KGYX 200713 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 313 AM EDT Sun Apr 20 2025 MEZ007>009-012>014-018>028-033-NHZ001>006-008>010-012>014-201915- /O.NEW.KGYX.WI.Y.0013.250420T1200Z-250420T2200Z/ Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-Southern Franklin-Southern Somerset-Interior York-Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Including the cities of Byron, Salem, Lancaster, Cape Elizabeth, Oquossoc, Ossipee, Livermore Falls, Wilton, Thomaston, Chester, Plaistow, South Arm, Portsmouth, Rockport, Rochester, Portland, Locke Mills, Oxford, Jackman, Camden, Long Pond, Jay, New Sharon, Bingham, Gray, Andover, Boscawen, Newry, Brookfield, Minot, Millsfield, China, Laconia, Rye, Morrill, Montville, Atkinson, Dummer, Greenland, Lincolnville, Albany, Hampton, Skowhegan, Waterville Valley, Barrington, Davis, Wolfeboro, Bowdoinham, Rockland, Bethel, Loudon, Buxton, Waldoboro, Sabattus, Ellsworth, Athens, Chatham, Kittery, Temple, New Gloucester, Winterport, Rangeley, Hooksett, Somersworth, Phillips, Pelham, Berlin, Thornton, Embden, Sugar Hill, New Vineyard, Knox, Canterbury, Sidney, Concord, Lebanon, Rumford, Bristol, Arrowsic, Augusta, Moultonborough, Hollis, Whitefield, Appleton, Alna, Wales, Goodwins Mills, Milan, Durham, South Portland, Palmyra, Hope, Middle Dam, Bethlehem, Westbrook, Berwick, North Hampton, Plymouth, Rumney, Fryeburg, Lewiston, Bowdoin, Gilford, Naples, North Conway, Hampstead, Brassua, Derry, Coburn Gore, Lyme, Sanford, Norway, Wilsons Mills, North Windham, Bryant Pond, Bridgton, Bridgewater, Belfast, Turner, Chesterville, Vassalboro, Owls Head, Bath, New Portland, Phippsburg, Boothbay Harbor, Errol, Wakefield, Dover, Harrison, Colebrook, Limington, Upton, Saco, Tuftonboro, Milton, Pittston Farm, Wiscasset, Palermo, Biddeford, Newton, Pittsfield, Waldo, Cornville, Dresden, Woodstock, Topsham, York Pond, Hanover, Seabrook, Kingfield, Unity, Lincoln, Greene, Farmington, Littleton, Northport, Manchester, Dunbarton, Windsor, Gorham, Seboomook, Ashland, Hampton Falls, Rollinsford, Conway, Holderness, Nashua, Newcastle, Avon, Damariscotta, Crawford Notch, Madbury, Brunswick, Searsmont, Liberty, Bremen, Exeter, Old Orchard Beach, Yarmouth, Moosehead, Meredith, Jackson, Roxbury, Auburn, Brooks, Madison, Alfred, and Waterville 313 AM EDT Sun Apr 20 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of south central, southwest, west central, and western Maine and central, northern, and southern New Hampshire. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DS
2 follow-up statements
504 WWUS71 KGYX 201835 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 235 PM EDT Sun Apr 20 2025 MEZ007>009-012>014-018>028-033-NHZ001>006-008>010-012>014-202200- /O.CON.KGYX.WI.Y.0013.000000T0000Z-250420T2200Z/ Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-Southern Franklin-Southern Somerset-Interior York-Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Including the cities of Davis, Harrison, Bingham, Farmington, Winterport, Laconia, Auburn, Boothbay Harbor, Phippsburg, Portland, Berlin, Colebrook, Thornton, Lincolnville, Bridgton, Meredith, Plymouth, Bath, Augusta, Naples, Bethlehem, Hampton Falls, Milton, Byron, Wakefield, New Vineyard, Northport, Lincoln, Hollis, Roxbury, Atkinson, Ellsworth, Oquossoc, Damariscotta, New Gloucester, Cape Elizabeth, Dover, Hampstead, Fryeburg, Montville, Bremen, Bryant Pond, Owls Head, Sanford, Hanover, Gray, Pittsfield, Whitefield, Brooks, Middle Dam, North Hampton, Limington, Woodstock, Albany, Wilton, Rye, Seabrook, Athens, China, Alna, Bowdoinham, Berwick, Wales, Camden, Milan, Waterville, Westbrook, Brassua, Sugar Hill, Barrington, Rockland, Locke Mills, Concord, Wilsons Mills, Rangeley, South Portland, Sabattus, Hooksett, South Arm, Rumford, Palmyra, Newton, Phillips, Norway, Chester, Minot, Jackman, Lebanon, Thomaston, Seboomook, Chesterville, Boscawen, Ashland, Bethel, Loudon, Embden, Unity, Gorham, Waterville Valley, Long Pond, Andover, Waldo, Oxford, Cornville, Appleton, Plaistow, Littleton, Madbury, Dresden, Holderness, Avon, Coburn Gore, Rumney, Turner, Somersworth, Knox, Bowdoin, Lyme, Morrill, Lancaster, Conway, Canterbury, North Conway, Newry, Brunswick, Jackson, Saco, Derry, Moosehead, Nashua, Bridgewater, Topsham, Greene, Searsmont, Kingfield, Newcastle, Windsor, Manchester, Rockport, Bristol, Buxton, Madison, Crawford Notch, Skowhegan, Brookfield, Palermo, York Pond, Pelham, Tuftonboro, Rollinsford, Jay, Sidney, Upton, Yarmouth, Chatham, Moultonborough, Belfast, Salem, Vassalboro, Ossipee, Pittston Farm, Wiscasset, Wolfeboro, Livermore Falls, Old Orchard Beach, Lewiston, Dunbarton, Kittery, Millsfield, Greenland, Goodwins Mills, Errol, North Windham, Hampton, Durham, Waldoboro, Alfred, Dummer, Temple, New Portland, Portsmouth, Liberty, Hope, Exeter, Rochester, Biddeford, Gilford, Arrowsic, and New Sharon 235 PM EDT Sun Apr 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of south central, southwest, west central, and western Maine and central, northern, and southern New Hampshire. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cempa
450 WWUS71 KGYX 202201 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 601 PM EDT Sun Apr 20 2025 MEZ007>009-012>014-018>028-033-NHZ001>006-008>010-012>014-202315- /O.EXP.KGYX.WI.Y.0013.000000T0000Z-250420T2200Z/ Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-Southern Franklin-Southern Somerset-Interior York-Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Including the cities of Holderness, Turner, Waldoboro, Athens, Oxford, Ellsworth, Harrison, Lebanon, Seabrook, Canterbury, York Pond, Montville, Berlin, Whitefield, Crawford Notch, Minot, Plaistow, Atkinson, Thomaston, Byron, Sidney, Windsor, Ashland, Damariscotta, Kittery, Long Pond, Nashua, Norway, Pittsfield, Andover, Hollis, Westbrook, Tuftonboro, Chester, Jackman, Bowdoin, New Portland, Boscawen, Alfred, Vassalboro, Buxton, Limington, Chesterville, Alna, Avon, North Hampton, Waldo, Wolfeboro, Derry, Yarmouth, Temple, Rumford, Kingfield, Livermore Falls, Berwick, Millsfield, Chatham, Middle Dam, Milan, Biddeford, Rockland, Unity, Seboomook, Rangeley, Madbury, Phillips, Brassua, Dresden, Concord, Naples, Hampton, Knox, Gorham, Errol, South Arm, Bowdoinham, Bridgton, Wales, Meredith, Somersworth, New Sharon, Madison, Old Orchard Beach, Wakefield, Gray, Pelham, Newry, Coburn Gore, Portland, Hampstead, Bryant Pond, Laconia, Milton, Winterport, Hooksett, Waterville, Bethel, Locke Mills, Exeter, Manchester, Goodwins Mills, Camden, Rochester, Plymouth, Bristol, Fryeburg, Hanover, Rockport, Palmyra, Wiscasset, Cape Elizabeth, Bremen, Lincoln, Upton, Albany, Newton, Pittston Farm, Salem, Phippsburg, Embden, China, Brooks, Woodstock, Ossipee, Greene, Moosehead, Rollinsford, Roxbury, Arrowsic, Dover, Davis, Farmington, Newcastle, Waterville Valley, Loudon, Owls Head, Searsmont, Appleton, Lincolnville, Cornville, Wilsons Mills, Augusta, Lancaster, Littleton, Skowhegan, Lyme, Rye, New Gloucester, Moultonborough, Bingham, North Conway, Sanford, Dunbarton, Brunswick, Sabattus, New Vineyard, Bath, South Portland, Topsham, Brookfield, Greenland, Belfast, Bridgewater, Bethlehem, Boothbay Harbor, Saco, Portsmouth, Northport, Jackson, Auburn, Conway, Gilford, Durham, Rumney, Sugar Hill, Wilton, Morrill, Hope, Liberty, Barrington, Colebrook, Palermo, Dummer, Hampton Falls, Oquossoc, Thornton, Lewiston, Jay, and North Windham 601 PM EDT Sun Apr 20 2025 ...WIND ADVISORY HAS EXPIRED... Northwesterly winds will continue to diminish through this evening and overnight tonight. $$ HAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Apr 19, 10:53 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 19, 10:53 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Gray ME 1053 PM EDT Sat Apr 19 2025 .SYNOPSIS... Chances of showers increase this evening as the cold front approaches. Northwest winds will gust 35-40 mph on Sunday in the wake of the cold front. High pressure builds in Sunday night into Monday. The next chance of showers arrives Monday night into Tuesday as low pressure approaches New England. High pressure brings fair and dry conditions through the mid-week period. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 1050 PM Update... Surface cold front is currently sinking south over the area with a wind shift behind the front to the west- northwest. The colder and drier air is lagging behind the front though with temperatures south of the mountains still well into the 60s and lower 70s. Given these trends and the relatively short nights, did bump up forecast lows by a few degrees. Otherwise, a few scattered showers will remain possible for a few more hours but the threat for thunder has largely waned. Previously... 615 PM Update... Much of the region is dry at this hour with the only real shower activity across portions of northern NH. This is a little more isolated than previously thought and therefore made some adjustments to PoPs based on these radar trends and latest hi- res guidance. The highest chance for a thunderstorm looks to be within an hour or so either side of 00Z with the greatest potential across southern NH. Otherwise, just blended in the latest surface observations at this time. Previously... Rounds of showers and a few thunderstorms move through late this afternoon and into the evening hours. The best chance for a thunderstorm will be across southern New Hampshire this evening, where some brief stronger wind gusts are also possible with the storms. North of these storms, showers are more likely. The cold front crosses through tonight, with gusty northwest winds following behind the front after midnight. Some gusts to around 40 mph are likely just behind the front, and then more frequent gusts of 30-35 mph are likely afterwards. Temps also fall quickly behind the front, with lows dipping to near freezing across northern areas by morning, with mainly 40s south of the mountains. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Tomorrow looks to be mainly dry, cooler, and gusty. Highs are likely to only top out around 40 near the Canadian border, with highs in the mid to upper 50s downwind of the mountains. Northwesterly wind gusts of 30-35 mph are likely through most of the day, with some gusts of around 40 mph possible through central Maine as low pressure deepens across the Canadian Maritimes. The combination of gusty winds and dry conditions bring fire weather concerns for tomorrow, with RH values dropping to near 20 percent across southern New Hampshire and southwest Maine. Dryness of the fuels remains in question, with that being influenced by the progression of this evening's storms. Winds ease tomorrow evening, with mainly clear skies. High pressure gradually builds in through the overnight hours, setting up favorable radiational cooling conditions. Temperatures likely cool into the 20s across northern locations, with low to mid 30s ranging from the foothills to the coastline. && .LONG TERM /MONDAY THROUGH SATURDAY/... 1050 PM Update... Little change in the latest NBM suite of guidance. A return to more seasonable temperatures looks likely for much of next week along with a few rain chances. The greatest potential for measurable rainfall currently looks to be Monday night into Tuesday morning. Previously..The trend at 500 MB across NOAM will be for more zonal flow next week, although there will still be a couple weak waves moving through and some variation in temps, but overall, spring is here and temps are trending upward, with highs more in the 50s and 60s and some 70s. Chances for rain /and yes, I can just rain at this point/, will be Mon night into Tuesday and again late in the week, although both events will lean toward showery than steady rain. Sfc Ridge over the CWA Monday will shift E during the day, and allow for S flow to pick up bringing some warmer air compared to Sunday, with highs in the upper 50s to mid 60s, and a fair amount of sun. The threat of showers comes in Monday night, as 500 MB trough passes just N of of the CWA late Monday night and Tuesday. Low range from around 40 in the mtns and E zones to the mid 40s in S NH. Tuesday looks to start showery but should see any rain move out with some clearing in the afternoon. The places that do clear and break into warm sector will be in the low 60s to around 70, mainly the S half of NH and interior SW ME. In the mtns, and E ME as well as the ME coast highs will only be in the 50s. After Tuesday 500 MB zonal flow should support sfc ridging right through Thursday, providing fair day and nights with highs in the upper 50s and 60s and mins upper 30s to mid 40s. Next chance of showers is Friday as weak wave moves through the 500 MB zonal flow. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Short Term... Mainly VFR conditions prevail through tomorrow night. Some brief showers are possible at CON and MHT this evening, but PROBs remain low. Gusty northwest winds increase late tonight, with gusts of 25- 30kt during the daytime tomorrow. Winds then ease tomorrow night. Long Term...VFR Monday, with some MVFR-IFR Mon night into Tuesday morning in showers and low cigs, then VFR through Thursday. && .MARINE... Short Term...A cold front crosses the waters tonight. SCA conditions in southwest winds continue as winds shift to northwesterly behind the front late tonight. Some gusts to near gale force are possible across the eastern outer waters on Sunday. Winds then gradually ease Sunday night. Long Term...Winds will stay below SCA levels Mon through Thursday, although could see S winds get close to 25 kt late Monday into Tuesday morning. && .FIRE WEATHER... Despite cool temps Sun...RH values will be very dry and winds will be gusty. Dewpoints may fall into the single digits and result in min RH around 20 percent south of the mountains. Northwest winds may be sustained in excess of 20 mph and gusting over 35 mph at times during the day. If showers don't produce much wetting rain this evening, that could leave fuels dry for Sun. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 8 PM EDT Sunday for ANZ150>154. && NEAR TERM...Tubbs SHORT TERM...Clair LONG TERM...Cempa/Tubbs
Hazardous weather outlook, Apr 19, 3:24 PM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 324 PM EDT Sat Apr 19 2025 MEZ018-023-NHZ005>015-201930- Interior York-Coastal York-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 324 PM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Despite cool temperatures on Sunday, winds will gust to around 35 mph at times and minimum relative humidity values are expected to drop to around 15 to 25 percent. Scattered showers and thunderstorms are forecast this afternoon and evening and areas that miss out on wetting rainfall will be susceptible to elevated fire weather conditions Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-019>022-024>028-033-NHZ001>004-201930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc- Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- 324 PM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwest winds will gust 35-45 MPH Sunday with higher gusts in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-201930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 324 PM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:15 AM EDT | Gale Warning | GYX | 12 hr | |
| Apr 20, 8:17 AM EDT | Red Flag Warning | GYX | Androscoggin, Cumberland, Knox, Lincoln, Oxford, Sagadahoc and 2 more | 10 hr |
Nearby
Wind Advisories in Maine, 2025Wind Advisories in New Hampshire, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.